Convexity Conditions and Uniqueness and Regularity of Equilibria in Nonlinear Elasticity

  • S.M. Haidar


Equilibrium Equation Equilibrium Solution Nonlinear Elasticity Convexity Condition Strong Ellipticity 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Ada75]
    Adams, R.A.: Sobolev Spaces. Academic Press, New York (1975).MATHGoogle Scholar
  2. [AB78]
    Antman, S.S., Brezis, H.: The existence of orientation-preserving deformations in nonlinear elasticity. In: Knops, R.J. (ed.), Nonlinear Analysis and Mechanics, vol. II. Pitman, London (1978).Google Scholar
  3. [AT80]
    Aubert, G., Tahroui, R.: Sur la faible fermeture des certains ensembles de constraintes en élasticité nonlinéaire plane. C.R. Acad. Sci. Paris Sér. I, 290, 537–540 (1980).MATHGoogle Scholar
  4. [Bal77a]
    Ball, J.M.: Constitutive inequalities and existence theorems in nonlinear elastostatics. In: Knops, R.J. (ed.), Nonlinear Analysis and Mechanics, vol.I. Pitman, London, 187–241 (1977).Google Scholar
  5. [Bal77b]
    Ball, J.M.: Convexity conditions and existence theorems in nonlinear elasticity. Arch. Rational Mech. Anal., 63, 337–403 (1977).MATHCrossRefGoogle Scholar
  6. [Bal82]
    Ball, J.M.: Discontinuous equilibrium solutions and cavitation in nonlinear elasticity. Phil. Trans. Roy. Soc. London, 306, 557–611 (1982).MATHCrossRefGoogle Scholar
  7. [BM84]
    Ball, J.M., Murat, F.: W1,P -quasiconvexity and variational problems for multiple integrals. J. Functional Anal., 58, 225–253 (1984).MATHCrossRefMathSciNetGoogle Scholar
  8. [BM85]
    Ball, J.M., Mizel, J.V.: One-dimensional variational problems whose minimizers do not satisfy the Euler-Lagrange equation. Arch. Rational Mech. Anal., 90, 325–388 (1985).MATHMathSciNetGoogle Scholar
  9. [Eri83]
    Ericksen, J.L.: Ill-posed problems in thermoelasticity theory. In: Ball, J.M. (ed.), Systems of Nonlinear Partial Differential Equations, Reidel, Dordrecht (1983).Google Scholar
  10. [Hai00]
    Haidar, S.M.: Existence and regularity of weak solutions to the displacement boundary value problem of nonlinear elastostatics. In: Bertram, B., Constanda, C., Struthers, A. (eds.), Integral Methods in Science and Engineering. Chapman & Hall/CRC, Boca Raton, FL (2000), pp. 161–166.Google Scholar
  11. [Hai89]
    Haidar, S.M.: The Lavrentiev phenomenon in nonlinear elasticity. Ph.D. Thesis, Department of Mathematics, Carnegie-Mellon University, Pittsburgh, PA (1989).Google Scholar
  12. [Hil57]
    Hill, R.: On uniqueness and stability in the theory of finite elastic strains. J. Mech. Phys. Solids, 5, 229–241 (1957).MATHCrossRefMathSciNetGoogle Scholar
  13. [Joh72]
    John, F.: Uniqueness of non-linear elastic equilibrium for prescribed boundary displacements and sufficiently small strains. Comm. Pure Appl. Math., 25, 617–634 (1972).MATHCrossRefMathSciNetGoogle Scholar
  14. [KS84]
    Knops, R.J., Stuart, C.A.: Quasi-convexity and uniqueness of equilibrium solutions in nonlinear elasticity. Arch. Rational Mech. Anal., 86, 223–249 (1984).CrossRefMathSciNetGoogle Scholar
  15. [Mor52]
    Morrey, C.B.: Quasi-convexity and the lower semi-continuity of multiple integrals. Pacific J. Math., 2, 25–53 (1952).MATHMathSciNetGoogle Scholar
  16. [Mor66]
    Morrey, C.B.: Multiple Integrals in the Calculus of Variations. Springer, Berlin (1966).MATHGoogle Scholar
  17. [RE55]
    Rivlin, R.S., Ericksen, J.L.: Stress–deformation relations for isotropic materials. J. Rational Mech. Anal., 4, 323–425 (1955).MathSciNetGoogle Scholar
  18. [TN65]
    Truesdell, C., Noll, W.: The nonlinear field theories of mechanics. In: Flugge, S. (ed.), Handbuch der Physik, vol. III/3. Springer, Berlin (1965).Google Scholar

Copyright information

© Birkhäuser Boston 2008

Authors and Affiliations

  • S.M. Haidar
    • 1
  1. 1.Grand Valley State UniversityAllendaleUSA

Personalised recommendations